Neurology / Neurosurgery Expert Forum
Asymetrical reflexes, burning pain, weakness
About This Forum:

This Neurology & Neurosurgery forum is for questions and information regarding Rheumatoid Arthritis Neurology & Neurosurgery conditions and symptoms. All questions will receive a personal answer from a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Asymetrical reflexes, burning pain, weakness

Hi

28, male, 175 lbs 5'10". FAMILY: father dx with Discoid Lupus and DM type 2.
Painless middle ear infection (left year only) 8 months ago. treated with CiproDex otic solution,no response, another round of CiproDex combined with Azithromycin. Left eyelid started twitching few days after Cipro treatment. Gradually, I started having tingling in my legs. Also had three panic attacks. diagnosed with borderline hyperthyroidism (TSH 0.32 and FT4 24) and all symptoms were attributed to thyroid problem. The thyroid is back to normal now without any thyroid meds. In the past 8 months, I have been on Wellbutrin (300 mg per day for 3 weeks), Lorazepam (3 mg per day for 3 months) and propranolol (40 mg per day irregularly for 1 month). While I was taking all these meds, most symptoms disappeared. I stopped taking all medication "cold turkey" two months ago. within one week of stopping meds, all symptoms came back plus this time right shoulder and arm painful (burning) and weak (the reflex in my right arm is less than my left arm but the neurologist thinks they are "close". I also have very brisk reflexes in both kness according to my neurologist). I now also have burning/freezing pain in both legs that is sometimes unbearable (especially at nights) and body-wide twitching  
1- I have read that Cipro can have peripheral neuropathy, panic attacks and twitching as side effect that can start (or go on) even months after discontinuation of medication. I know this is more common with the oral/IV Cipro but I may have used the CiproDex for longer duration that was prescribed. I believe that I was misdiagnosed with anxiety and hyperthyroidism. Can I have Cipro-induced sensorimotor peripheral neuropathy? If yes, can the neuropathy progress (coast) even after discontinuation of the drug (CiproDex)?
2- several times during past months I experienced very dry right eye and right nostril with right side severe headache. Is it possible that I have Sjogren's syndrome?

Thank you.
Related Discussions
1083596_tn?1313398276
Dear Friend,
Many thanks for posting the question via my post.
Please find my answers below -

1- I have read that Cipro can have peripheral neuropathy, panic attacks and twitching as side effect that can start (or go on) even months after discontinuation of medication. I know this is more common with the oral/IV Cipro but I may have used the CiproDex for longer duration that was prescribed. I believe that I was misdiagnosed with anxiety and hyperthyroidism. Can I have Cipro-induced sensorimotor peripheral neuropathy? If yes, can the neuropathy progress (coast) even after discontinuation of the drug (CiproDex)?
                
                        Probability is present in the literature. But unlikely to co-relate with the present condition.

2- several times during past months I experienced very dry right eye and right nostril with right side severe headache. Is it possible that I have Sjogren's syndrome?

                        THis syndrome has many other features, which doesn't mimick the present scenario.

My dear friend, all the conditions states here are more linked with presumptions and anxiety.
I would recommended you to go for a Fresh MRI Brain and spinal sord screening, whils will reveal all the truth.

I hope you will update me after the investigation. Feel free to discuss more.
Regards.
2 Comments
Blank
Avatar_m_tn
Thank you for your response. I will have brain MRI and NCS done in a few weeks. What do you think can cause symetrical brisk reflexes and burning legs? I understand that burning legs with tingling is a symptom of neuropathy, but in neuropathy reflexes should be dimished not too brisk? Also, I believe MS is usually asymetrical. As for ALS, I have twitching but mostly sensory symptoms. What else can you think of? Thanks again.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank